Has insulin caused your stomach to harden/swell?

Has insulin caused your stomach to harden/swell?

Insulin dependent for 7 years. The past 5-6 months I've begun to notice my upper abdomen is larger and hard. I have not gained any weight. Has anyone experienced this with insulin injections. I am so frustrated. Lost weight to my ideal weight. Now, my stomach looks like I gained. Any thoughts would be greatly appreciated. Thanks!

A DiabetesTeam Member said:

Hello iamtired....boy, right off the bat I can relate to your name. I'm sorry to hear that you are tired because I also know that feeling so well. I feel like I am sleeping my life away. I am insulin dependent for years. I can honestly say that in that time I have not had any significant weight loss. I can say though that my upper abdomen was getting extremely hard and swollen. A friend suggested I change my injection area by adding my upper thighs into my rotation. I looked into it by reading as much information I could. It was recommended not to inject into stretch marks. I was never taught that I could do this, but at the time I figured it couldn't hurt because my stomach was SO hard. I am very glad I did because my stomach doesn't seem as swollen or hard. I am not stating this is your cure all but you may feel like it's worth a try after you speak to your physician about it. My very best wishes to you and let frustration take a back seat to ONE DAY AT A TIME.

posted 3 months ago
A DiabetesTeam Member said:

Good Morning. I began injecting my insulin in my thigh yesterday. I'm slow and probably overly cautious but so use to the stomach. I realized I can't do it just anywhere...car, restroom, etc. At least if I'm wearing slacks. Another hurdle but I'll manage it with time. Thanks again!

posted 3 months ago
A DiabetesTeam Member said:

Dear Carly56.... Thank you for your response. I am so very sorry you are also tired, but I am relieved to know that I am not alone. I had read some articles similar to what you've shared with me but they were never from first-hand experience. I will follow-up with some similar reading on injection sites. You have given me some hope this morning. May your day be full of rest and hope.
Blessings..

posted 3 months ago
A DiabetesTeam Member said:

Thank you. God Bless

posted 3 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in